Jump to content

Creons, Nurses, and Here. I'm at a loss.


Recommended Posts

  • Replies 110
  • Created
  • Last Reply

Top Posters In This Topic

  • Cathy

    14

  • PCUK Nurse Jeni

    11

  • J_T

    7

Top Posters In This Topic

Does anyone know please if my dad can take codeine and tramadol together? He has just started codeine yesterday ( to try and help with diarrhoea). He didn't take his tramadol last night and he had a lot of pain.


He has also just started getting jaw ache on the right side, is this a symptom of his cancer?


Leila x

Link to post
Share on other sites

Hi Leila


I'm afraid I can't give any advice from my own experience but did a quick look on the Internet. Conflicting replies so I would say not to without getting advice from your GP.


As for jaw ache, I certainly haven't heard of this before. Has he had a dental check up recently? It is a good idea to do so for anyone undergoing or about to under go chemotherapy. It might be a referred pain from a tooth? Jonathan had receding gums after he started chemo which did make his mouth a little bit sensitive.


Sorry I can't be more helpful


Cathy xxx

Link to post
Share on other sites

Oh I'm sure it will be something very simple, just keep an eye on it and mention to GP if it doesn't get better. Might be an inner ear thing?


Cathy xxx

Link to post
Share on other sites

Hi Leila


It was bl**dy hard, I won't pretend it wasn't at times. I used this forum a lot for tips and advice and spoke to Jeni here too, again for advice. I held onto hope, there are some people who post on here who are still doing really well sometime after treatment.


Also, I lived with Jonathan so tried to remain upbeat and cheerful and positive around him as I believe that that helped him. There were moments, of course where I felt down when he was, or he was in pain so would get upset but those times I saved for when he wasn't around (I worked).


it's hard Leila. Don't beat yourself up if you feel down yourself at times but, for me, I tried to remain positive and focussed on the here and now.


Not sure if this helps.... Everyone copes differently I think. Are you getting any support yourself?


Cathy xxxx

Link to post
Share on other sites

Hi Leila


There is nothing silly about saying "we'll keep trying".. What else can we do?


I noticed on a different thread that your Dad is gong to start a clinical trial. Mike (cestrian on here) was part of a clinical trial and he had a really good experience being on it with the level of care etc so hopefully your Dad will have a similar experience. (Mike, hope you don't mind me saying this??). This could definitely help with his feeling down. Also the feeling that he is doing something proactive that could stop symptoms and hopefully stabilise and reduce the tumour should help with his moods. You now have a date for that starting (everything crossed) so you can remind your Dad of that when you talk to him. Your Dad agreeing to go onto the trial shows that he must have a positive feeling about doing so.


If you though it would be helpful to you you could ask your GP to refer you to psychological support and your Dads local community palliative care team (or Macmillans) are there to offer you support too.


Keep on keeping on!


Cathy xxx

Link to post
Share on other sites

Leila,

Just reading your post and what you said about your boyfriend trying to take the reality of the situation. Men (I apologize for the generalisation here), always think if we are upset they need to give us a solution and fix things for us, I suspect that is what he is doing. Paul has done that in the past about things that have upset me, but once I explained I just needed him to listen, not give me solutions, we were both happier! Might be worth a try,

Nikki

Link to post
Share on other sites

Oh Leila, what a terrible position to be in, is there no-one who can go and make sure your father is ok, it must be scary for him to have diarrhea for so long, as for wether or not -you should call an ambulance, if you are so worried and he has no-one else to help then perhaps you should, take care sandrax

Link to post
Share on other sites

If his diarrhea is that bad still you need him looked at asap. Yes either get him to the GP or to the A&E he shouldn't be having water go straight through him like that! He probably needs something stronger for the problem and now some rehydration drinks to help him keep his fluid levels up

Link to post
Share on other sites

Good luck with the oncologist tomorrow and hope your Dads diarrhea settles down. My husband gets an upset stomach, ie spends an hour on the loo the following morning if he eats something which is too fatty even with his creon, especially cheese effects him, (which I used to hide in his food to try and put weight on him)

Love Jayne

x

Link to post
Share on other sites

Leila, I do not think the creons alone will help with diaohrea. They will help the body extract energy from food, but not slow the flow of food through the digestive system. They also have no effect with liquids and should not be taken with hot drinks as the heat negates the effect. I adjust my anti-diaohrea tablets to slow the flow of food through the system and the creons to help with the weight. Please clarify with Jeni or Di, but I think your Dad needs to seriously up the anti-diaohrea tablets to slow things down and keep taking the creons to help absorb what is being consumed. If this is not working, the GP simply must look for another answer for you Dad.


I really hope this is some use Leila


Steve

X

Edited by Slewis7313
Link to post
Share on other sites
marie souter

Hey Leila,


Just caught up on you and your dad .. the runs needs to be checked out asap,he will probably get to the stage where he won;t want to eat and drink he needs to be checked for dehydration quickly .. docs can do way more for him and I agree Creon isnt going to solve the problem if creon isnt the problem in the first place ...


hope you egt him sorted quickly

Link to post
Share on other sites

Hi Leila


Make sure he is taking in fluids as feeling dehyrdrated will make him feel worse. I know it is difficult if he is running to the loo all the time.. Maybe try diarlyte (sorry, spelling) as well.


I imagine that his oncologist will provide some good Insight and advice tomorrow. I do hope so so have fingers crossed!!!


Cathy xx

Link to post
Share on other sites

Hi Leila

My dad also had terrible diarrhea which they never really managed to get to the bottom of, this was followed by really bad constipation after going on steroids and morphine.

My dad became really dehydrated due to the diarrhea so I would definitely make sure they get that checked out tomorrow.

Will be thinking of you tomorrow

Julie x

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.